MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER
Model Number INNOVANCE D-DIMER
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).As per the innovance d-dimer reagent instructions for use (ifu): "samples initially outside the measuring range may be diluted with innovance d-dimer diluent." however, the customer used owrens veronal buffer (ovb) instead of innovance d-dimer diluent to manually dilute the affected patient sample outside of the sysmex ca-660 system, which is a use error.The cause of the event is use error.Siemens is investigating the issue.
 
Event or Problem Description
A patient sample had been run for d-dimer two times on a sysmex ca-660 system using innovance d-dimer reagent, generating error flags without numeric results.This prompted the customer to perform a manual 1:2 dilution of the sample outside of the sysmex ca-660 system, but instead of using innovance d-dimer diluent, the customer incorrectly used owrens veronal buffer (ovb) to dilute the sample.This result was reported to the physician(s) and was not questioned.It is unknown what the correct d-dimer result was for this patient.There are no known reports of patient intervention or adverse health consequences due to the use of the owrens veronal buffer to dilute the sample.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00048 on 03-jun-2021.Additional information (10-jun-2021): quality controls (qc) were run using the innovance d-dimer reagent and recovered in range.Siemens is investigating the issue.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00048 on 03-jun-2021.Siemens filed the first supplemental mdr 9610806-2021-00048_s1 on 01-jul-2021.Additional information (14-jul-2021): there were no issues with sample collection, and the sample was not lipemic, icteric or hemolyzed.There were no instrument errors at the time of the event and no other patient samples were affected.D-dimer quality controls (qc) recovered in range at the time of the event.The customer followed the sysmex ca series measurement evaluation and check methods scientific bulletin (v1.1.2), which states that if a range over error flag is obtained, "reanalyze the sample diluted with owren's veronal buffer.If upon reanalysis results without an asterisk (*) are obtained, the result may be reported.", and used owren's veronal buffer to dilute the sample.Siemens is investigating the issue.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00048 on 03-jun-2021.Siemens filed the first supplemental mdr 9610806-2021-00048_s1 on 01-jul-2021.Siemens filed the second supplemental mdr 9610806-2021-00048_s2 on 10-aug-2021.Additional information (11-aug-2021): according to the innovance d-dimer us application sheet for sysmex ca-600 series systems, the reporting limit for d-dimer is restricted to the upper report limit of 35.2 mg/l feu, which is achievable by using the "+ddi" application.If samples are found to recover above the upper report limit (above 4.40mg/l feu) using the basic d-dimer application, those samples should be re-measured by using the "+ddi" setting.The "+ddi" setting dilutes the sample 1:8 using innovance d-dimer diluent.The innovance d-dimer application does not allow to dilute any sample with owren's veronal buffer (ovb).The customer referred to a scientific bulletin from sysmex corporation entitled "ca series evaluation and check method (c)" revised version 1.1.2, 2006/06/06, which states that if a range over error flag is obtained, "reanalyze the sample diluted with owren's veronal buffer.If upon reanalysis results without an asterisk (*) are obtained, the result may be reported." this document is under sysmex responsibility and needs to be considered by sysmex whether this needs to be revised.Siemens' application sheets are the documents with the highest relevance.This is also written in the innovance d-dimer instructions for use (ifu) with the following statement: "innovance® d-dimer can be used with many automatic coagulation analyzers.Siemens healthcare diagnostics provides reference guides (application sheets) for several coagulation analyzers.The reference guides (application sheets) contain analyzer/assay specific handling information which may differ from that provided in these instructions for use.In this case, the information contained in the reference guides (application sheets) supersedes the information in these instructions for use.Please also consult the instruction manual of the instrument manufacturer." the cause of the event is a labeling issue related to the sysmex bulletin "ca series evaluation and check method (c)" revised version 1.1.2, 2006/06/06.The reagent is performing according to specifications.No further evaluation of this device is required.

Brand Name
INNOVANCE D-DIMER
Common Device Name
INNOVANCE D-DIMER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key11933310
Report Number9610806-2021-00048
Device Sequence Number19582051
Product Code DAP
UDI-Device Identifier00842768022821
UDI-Public00842768022821
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093626
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2022
Device Model NumberINNOVANCE D-DIMER
Device Catalogue Number10445982
Device Lot Number50437
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/10/2021
07/14/2021
08/11/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date07/01/2021
08/10/2021
08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1